Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 65, NWS Raleigh, NC

May 2, 2016Anson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 2, 2016, 5:00 PM EDT for Anson County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2016, 5:00 PM EDT (21:00 UTC)
Expired
May 2, 2016, 5:45 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Anson County, NC

The radar

The Columbia radar (KCAE), 155 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

789 
WUUS52 KRAH 022100
SVRRAH
NCC007-022145-
/O.NEW.KRAH.SV.W.0065.160502T2100Z-160502T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ANSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 500 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHESTERFIELD...
  OR 12 MILES SOUTH OF WADESBORO...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WADESBORO...LILESVILLE...MORVEN...MCFARLAN AND BLEWETT FALLS LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3511 8006 3509 8002 3509 7999 3502 7989
      3501 7990 3498 7987 3495 7987 3490 7985
      3486 7990 3482 7992 3481 7994 3481 8030
TIME...MOT...LOC 2100Z 222DEG 20KT 3480 8015 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
2 follow-up statements
154 
WWUS52 KRAH 022128
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT MON MAY 2 2016

NCC007-022145-
/O.CON.KRAH.SV.W.0065.000000T0000Z-160502T2145Z/
ANSON NC-
528 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN ANSON COUNTY...

AT 528 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WADESBORO...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WADESBORO...LILESVILLE...MORVEN...MCFARLAN AND BLEWETT FALLS LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3511 8006 3509 8002 3509 7999 3502 7989
      3501 7990 3498 7987 3495 7987 3490 7985
      3486 7990 3482 7992 3481 7994 3481 8030
TIME...MOT...LOC 2128Z 233DEG 28KT 3496 8005 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
012 
WWUS52 KRAH 022142
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT MON MAY 2 2016

NCC007-022152-
/O.EXP.KRAH.SV.W.0065.000000T0000Z-160502T2145Z/
ANSON NC-
542 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANSON COUNTY WILL
EXPIRE AT 545 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3511 8006 3509 8002 3509 7999 3502 7989
      3501 7990 3498 7987 3495 7987 3490 7985
      3486 7990 3482 7992 3481 7994 3481 8030
TIME...MOT...LOC 2140Z 222DEG 20KT 3496 8005 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:45 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 2, 3:45 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT MON MAY 2 2016

.SYNOPSIS...
WARM SOUTHWEST FLOW WILL PREVAIL AHEAD OF A SLOW-MOVING COLD
FRONT...AND ASSOCIATED WAVES OF LOW PRESSURE...THAT WILL APPROACH
FROM THE NORTHWEST AND CROSS THE MIDDLE ATLANTIC STATES LATE TUE
THROUGH EARLY WED.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM MONDAY...

SCATTERED CONVECTION HAS INITIATED ALONG A STALLED MID LEVEL
SHEAR AXIS IN A MODERATELY UNSTABLE ATMOSPHERE. BULK EFFECTIVE
SHEAR WEAK AT LESS THAN 25KTS...SO STORM STRUCTURE CHARACTERIZED
AS MULTI-CELLULAR. THUS...STORMS CORES GOING UP/COMING DOWN
RELATIVELY QUICKLY...RESULTING IN HEAVY DOWNPOURS. AS ATMOSPHERE
CONTINUES TO DESTABILIZE AHEAD OF STORMS...A FEW UPDRAFTS MAY BE
ABLE TO SUSTAIN LONG ENOUGH TO PRODUCE MARGINALLY LARGE HAIL AND
WIND GUSTS 40-50KTS.

THIS EVENING...BULK EFFECTIVE SHEAR INCREASES TO 30-35KTS OVER THE NW
PIEDMONT. MEANWHILE A MID LEVEL S/W AND ATTENDANT BAND OF CONVECTION
WILL APPROACH FROM THE WEST-NW AND CROSS THE NW PIEDMONT DURING THE
MID-LATE EVENING HOURS.

MAIN CONCERN STILL REMAINS FOCUSED OVER LOCALLY HEAVY/EXCESSIVE
RAINFALL AS PRECIP WATER VALUES AROUND 1.5 INCHES AND STEERING FLOW
RELATIVELY WEAK. IN ADDITION...COULD SEE MULTIPLE BANDS OF CONVECTION
CROSS THE PIEDMONT COUNTIES THIS EVENING AND THROUGH THE OVERNIGHT HOURS.
THUS...SPOTS THAT EXPERIENCE REPEATED BANDS OF CONVECTION COULD QUICKLY
RECEIVE AN INCH OF RAIN IN A SHORT PERIOD OF TIME. IF THIS OCCURS IN
URBANIZED AREAS...COULD SEE STREET FLOODING ALONG WITH CREEKS/STREAMS
TEMPORARILY LEAVE THEIR BANKS.

WARM AND MUGGY WITH OVERNIGHT TEMPS IN THE MID-UPPER 60S.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 345 PM MONDAY...

APPEARS HIGHLY LIKELY THAT ANOTHER ROUND OF CONVECTION WILL AFFECT
CENTRAL NC TUESDAY AFTERNOON AND TUESDAY NIGHT WITH POTENTIAL FOR A
FEW SEVERE STORMS. MAIN FOCUS FOR CONVECTIVE DEVELOPMENT WILL LIKELY
BE ALONG AND EAST OF HIGHWAY 1 WHERE REMNANT OUTFLOWS FROM TONIGHT'S
CONVECTION SHOULD RESIDE. ALSO...CONVECTION MAY NOT DEVELOP UNTIL
VERY LATE IN THE DAY OR DURING THE EVENING HOURS AS BETTER SUPPORT
ALOFT CROSSES OUR REGION AT THAT TIME. BULK SHEAR COULD BE AS HIGH
AS 45-50KTS TUESDAY AFTERNOON WITH MLCAPE AROUND 1000 J/KG. THIS
SUGGEST POTENTIAL FOR BROKEN BANDS OF STRONG STORMS WITH BOWING
SEGMENTS. THOSE CELLS WITH STRONG/SUSTAINED UPDRAFTS COULD PRODUCE
LARGE HAIL.

CAVEAT TO THIS IS THAT THERE IS A POSSIBILITY THAT
LINGERING/DIMINISHING SHOWERS FROM CONVECTION TONIGHT MAY PERSIST
OVER THE EASTERN COUNTIES TUESDAY MORNING. THIS WILL INITIALLY
INHIBIT THE ATMOSPHERE FROM DESTABILIZING UNTIL LATE N THE DAY.
SIMILAR TO CONCERNS FOR TODAY...SHOWERS/STORMS WILL BE EFFICIENT
RAIN PRODUCERS...LEADING TO LOCALLY HEAVY/EXCESSIVE RAINFALL.

FOR TUESDAY/TUESDAY...WILL HAVE HIGHEST POPS ALONG AND EAST OF
HIGHWAY 1 THOUGH A DECENT CHANCE FOR CONVECTION WILL STILL EXIST IN
THE WEST. SIMILAR TO TONIGHT... EXPECT CONVECTION TO PERSIST WELL
INTO TUESDAY NIGHT AS A SLOW MOVING COLD FRONT APPROACHES AND
EVENTUALLY ENTERS THE AREA.

MAX TEMPS TUESDAY DEPENDENT UPON THE EXTENT OF CLOUDS/REMNANT
SHOWERS IN THE MORNING. BELIEVE THAT THERE WILL BE SOME EXTENSIVE
CLOUDINESS THROUGH 9 AM...THEN LOW CLOUDS SHOULD LIFT/DISSIPATE
THEREAFTER. MAX TEMPS TUESDAY MID 70S NW TO AROUND 80 EAST. MIN
TEMPS TUESDAY NIGHT MID-UPPER 50S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 220 PM MONDAY...

THE MAIN WEATHER STORY IN THIS PERIOD WILL BE A CLOSED LOW PROGGED
TO DROP SOUTH ACROSS THE GREAT LAKES ON WEDNESDAY AND MOVE ACROSS
THE CAROLINAS ON THURSDAY INTO EARLY FRIDAY. THE MAIN IMPACT OF THIS
PATTERN WILL BE BELOW NORMAL TEMPS THURSDAY THROUGH FRIDAY
MORNING...BEFORE THE AIRMASS REBOUNDS AS THE TROUGH DEPARTS TO OUR
EAST ON FRIDAY. IN TERMS OF PRECIP CHANCES...LOOK FOR THE BEST
CHANCE FOR RAIN WEDNESDAY NIGHT WITH THE PASSAGE OF THE SFC COLD
FRONT (AS THE UPPER TROUGH IS DIVING SOUTHWARD ACROSS THE OHIO
VALLEY)...AND THURSDAY AFTERNOON INTO EARLY FRIDAY AS THE UPPER
TROUGH MOVES ACROSS OUR AREA.

FOR THIS WEEKEND INTO MONDAY...RIGHT NOW FAIR WEATHER STILL APPEARS
TO BE ON TRACK FOR THIS WEEKEND...ALTHOUGH WE'LL HAVE TO KEEP OUR
EYES ON A COUPLE WEAK SHORT WAVES EMBEDDED IN THE NW FLOW ON THE
BACK SIDE OF THE AFOREMENTIONED TROUGH...AS THESE FEATURES COULD
BRIEFLY INCREASE THE CLOUDS ACROSS OUR AREA...AND PERHAPS BRING A
FAST-MOVING AND BRIEF SHOWER OR TWO. TEMPS NEAR TO SLIGHTLY ABOVE
NORMAL.

&&

.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
AS OF 120 PM MONDAY...

GENERAL VFR CONDITIONS OCCURRING ACROSS MOST OF CENTRAL NC EARLY
THIS AFTERNOON WITH JUST A FEW POCKETS OF MVFR CEILINGS NOTED IN THE
COASTAL PLAIN. SCATTERED SHOWERS AND T-STORMS WILL DEVELOP LATER
THIS AFTERNOON...LIKELY FIRST THREATENING THE KFAY VICINITY...WITH
CONVECTION CHANCES INCREASING LATE IN THE DAY OR EARLY THIS EVENING
IN THE THE VICINITY OF KRDU AND THE TRIAD TERMINALS. IN PROXIMITY TO
THE HEAVIER SHOWERS AND STORMS...EXPECT MVFR/IFR VISIBILITY...SOME
HAIL AND POTENTIAL WIND GUSTS 30-45KTS. WHILE THE CONVECTIVE THREAT
WILL DIMINISH ACROSS MOST OF CENTRAL NC AFTER 4Z...CHANCES FOR
CONVECTION WITH HEAVY RAIN WILL LINGER IN VICINITY OF THE TRIAD WELL
INTO THE NIGHT. OTHERWISE EXPECT WIDESPREAD LOW CEILINGS AND
IFR/LIFR CONDITIONS TO DEVELOP AFTER 07Z...LINGERING THROUGH 13Z
TUESDAY.

ANOTHER ROUND OF SCATTERED CONVECTION EXPECTED TUESDAY AFTERNOON AND
TUESDAY NIGHT. CONVECTION IS EXPECTED TO BECOME LESS PROBABLE
WEDNESDAY THROUGH FRIDAY THOUGH CONVECTIVE COVERAGE (20-35 PERCENT)
EXPECTED TO BE GREATEST BETWEEN 18Z-23Z EACH AFTERNOON. A DRIER MORE
STABLE AIR MASS WILL INFILTRATE THE REGION FOR THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...26
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...RAH
AVIATION...WSS
Hazardous weather outlook, May 2, 4:17 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT MON MAY 2 2016

NCZ007-021>024-038-039-073-074-083-030930-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-ANSON-
417 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL BE
CAPABLE OF PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS AND HAIL
UP TO ONE INCH IN DIAMETER.

HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE...AS SHOWERS
AND THUNDERSTORMS CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ008>011-025>028-040>043-075>078-084>086-088-089-030930-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
417 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL BE
CAPABLE OF PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS AND HAIL
UP TO ONE INCH IN DIAMETER.

HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE...AS SHOWERS
AND THUNDERSTORMS CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY
AFTERNOON AND TUESDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS
WILL BE LOCALLY DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF
QUARTERS. IN ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 2, 4:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             2 NE RALEIGH            35.83N  78.61W
05/02/2016  M1.00 INCH       WAKE               NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1600574

BLAES
Local storm report, May 2, 4:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             2 NE RALEIGH            35.83N  78.61W
05/02/2016  M1.00 INCH       WAKE               NC   TRAINED SPOTTER

            INTERSECTION OF BLUE RIDGE ROAD AND GLENN EDEN.

&&

CORRECTED REMARKS

EVENT NUMBER RAH1600574

BLAES
Special weather statement, May 2, 4:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT MON MAY 2 2016

NCZ008-023>025-040-041-022145-
WAKE   NC-DURHAM   NC-ORANGE   NC-ALAMANCE   NC-CHATHAM   NC-
GRANVILLE   NC-
452 PM EDT MON MAY 2 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHWESTERN WAKE...DURHAM...ORANGE...ALAMANCE...NORTHERN CHATHAM AND
SOUTHWESTERN GRANVILLE COUNTIES UNTIL 545 PM EDT...

AT 451 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF GRAHAM TO
RDU INTERNATIONAL. MOVEMENT WAS NORTH AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...
CREEDMOOR...CARRBORO AND MEBANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3623 7866 3579 7867 3582 7953 3625 7953
TIME...MOT...LOC 2051Z 173DEG 22KT 3590 7946 3588 7878

23
Local storm report, May 2, 4:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT MON MAY 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             5 W GREENSBORO          36.09N 79.92W
05/02/2016  M1.00 INCH       GUILFORD           NC   PUBLIC

&&

NP
Local storm report, May 2, 4:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT MON MAY 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 WSW WINSTON-SALEM     36.09N 80.31W
05/02/2016  M1.00 INCH       FORSYTH            NC   PUBLIC

&&

NP
Special weather statement, May 2, 5:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT MON MAY 2 2016

NCZ089-022200-
SAMPSON   NC-
500 PM EDT MON MAY 2 2016

 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHEASTERN
SAMPSON COUNTY UNTIL 600 PM EDT...

AT 459 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
HARRELLS...OR 15 MILES WEST OF WALLACE...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND IVANHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3458 7826 3461 7831 3463 7832 3464 7831
      3465 7832 3467 7832 3470 7837 3475 7839
      3478 7843 3483 7846 3484 7849 3493 7815
      3490 7815 3474 7820 3471 7813 3472 7811
      3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 2059Z 257DEG 17KT 3470 7826

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:13 AM EDTSpecial Weather StatementRAHAlamance62 min
May 2, 1:45 PM EDTSpecial Weather StatementRAHScotland30 min
May 2, 2:32 PM EDTSpecial Weather StatementRAHRichmond28 min
May 2, 2:43 PM EDTSpecial Weather StatementRAHMontgomery17 min
May 2, 2:45 PM EDTSpecial Weather StatementRAHStanly45 min
May 2, 3:09 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland21 min
May 2, 3:28 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore32 min
May 2, 3:32 PM EDTSpecial Weather StatementRAHDavidson28 min
May 2, 4:00 PM EDTSpecial Weather StatementRAHHarnett, Wake45 min
May 2, 4:03 PM EDTSevere Thunderstorm WarningRAHWake42 min
May 2, 4:04 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph26 min
May 2, 4:23 PM EDTSevere Thunderstorm WarningRAHChatham37 min
May 2, 4:28 PM EDTSevere Thunderstorm WarningRAHAlamance, Davidson, Forsyth, Guilford, Randolph47 min
May 2, 4:33 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Richmond, Stanly57 min
May 2, 4:45 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Wake45 min
May 2, 4:52 PM EDTSpecial Weather StatementRAHAlamance, Durham, Orange53 min
May 2, 5:00 PM EDTSpecial Weather StatementRAHBladen60 min
May 2, 5:10 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford35 min
May 2, 5:12 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford2 hr
May 2, 5:16 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren44 min
May 2, 5:42 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Richmond, Stanly2 hr
May 2, 5:42 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more63 min
May 2, 5:45 PM EDTSpecial Weather StatementRAHVance45 min
May 2, 5:50 PM EDTSpecial Weather StatementRAHWarren55 min
May 2, 5:58 PM EDTSpecial Weather StatementRAHGranville, Person62 min
May 2, 6:09 PM EDTFlash Flood WarningRAHAnson, Montgomery, Moore, Richmond3 hr
May 2, 6:44 PM EDTSpecial Weather StatementRAHDavidson46 min
May 2, 6:58 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Sampson, Scotland62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.